MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED
Model Number 380689-02
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, an error 23017 occurred pointing to the left master tool manipulator (mtm).No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information: before the reported error 23017 occurred, the system powered-on without any errors and the ports were already placed.The site confirmed that isi's technical support was not contacted for troubleshooting when the reported error occurred.The operating room (or) team consequently decided to convert to laparoscopic surgery.There was no report of patient injury.As a result of the conversion, the procedure took one (1) hour longer than initially planned with the da vinci system.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse replaced the left master tool manipulator (mtm) gimbal to resolve the issue.The system was tested and verified as ready for use.Isi received the mtm gimbal involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed and replicated the customer reported complaint, "error 23017 along axis 7 / yaw" on axis 7 motor during calibration.Blank mdr fields: follow-up was attempted, but the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067564
Report Number2955842-2023-15828
Device Sequence Number20304869
Product Code NAY
UDI-Device Identifier00886874110782
UDI-Public(01)00886874110782
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380689-02
Device Catalogue Number380689
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown